Alert archive / Texas / High Wind Warnings in 2010

High Wind Warning 7, NWS Midland/Odessa, TX

February 22, 2010

NWS Midland/Odessa, TX issued this high wind warning at Feb 22, 2010, 3:55 PM CST. It took effect at Feb 23, 2010, 12:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2010, 3:55 PM CST (21:55 UTC)
In effect from
Feb 23, 2010, 12:00 AM CST
Expired
Feb 23, 2010, 12:00 PM CST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS74 KMAF 222155
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 PM CST MON FEB 22 2010

...STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS TONIGHT AND
TUESDAY MORNING...

.A TIGHTENING SURFACE PRESSURE GRADIENT IN THE WAKE OF A STRONG
COLD FRONT WILL PRODUCE STRONG NORTHEAST WINDS THROUGH GUADALUPE
PASS TONIGHT AND TUESDAY. WINDS ARE EXPECTED TO DIMINISH BY LATE
TUESDAY MORNING.

TXZ258-231100-
/O.NEW.KMAF.HW.W.0007.100223T0600Z-100223T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
255 PM MST MON FEB 22 2010

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST TUESDAY. 

STRONG NORTHEAST WINDS OF 35 TO 45 MPH ARE EXPECTED THROUGH
GUADALUPE PASS TONIGHT AND TUESDAY MORNING. WINDS ARE EXPECTED TO
DIMINISH LATE TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 22, 3:22 PM CST, 33 minutes earlier.

Area forecast discussion, Feb 22, 3:22 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 PM CST MON FEB 22 2010

.DISCUSSION...
STILL EXPECTING THE INGREDIENTS TO COME TOGETHER FOR WIDESPREAD
SNOWFALL ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TONIGHT AND
TUESDAY.  THE CENTER OF A COLD SURFACE RIDGE LIE ACROSS THE CENTRAL
U.S. PLAINS THIS AFTERNOON...WITH THE ASSOCIATED COLD FRONT STALLED
ROUGHLY ALONG THE PECOS RIVER.  FREEZING SURFACE TEMPERATURES
EXTENDED SOUTH THROUGH NORTHEASTERN NEW MEXICO AND THE TEXAS
PANHANDLE WHERE THE SURFACE RIDGE WAS NOSING SOUTH.  THE ONCOMING
SHORTWAVE TROUGH WAS TRANSLATING SOUTHEASTWARD THROUGH SOUTHERN
NEVADA AND NORTHERN ARIZONA THIS AFTERNOON.  AS THE UPPER TROUGH
APPROACHES THE REGION LATER TONIGHT...THE COLD FRONT WILL SURGE
SOUTH AND PUSH INTO NORTHERN MEXICO BY LATE TUESDAY MORNING.  HAVE
ISSUED A HIGH WIND WARNING FOR GUADALUPE PASS FROM 23/06Z TO 23/18Z
AS COLD AIR WILL FUNNEL THROUGH...AND SPEEDS WILL ALSO BE ENHANCED
BY A TIGHT SURFACE PRESSURE GRADIENT.

AS PRECIPITATION BEGINS TO FALL...IT WILL LIKELY BE IN THE FORM OF
RAIN EXCEPT OVER THE CAPROCK IN SOUTHEAST NEW MEXICO AND THE HIGHER
ELEVATIONS OF THE GUADALUPE MOUNTAINS.  THE PRECIPITATION WILL
BECOME MORE WIDESPREAD OVER THE AREA THROUGH MIDNIGHT CST...BUT EVEN
MORE SO BY 6 AM CST.  ALTHOUGH FORECAST SOUNDINGS INDICATE A WARM
LAYER AT MOST LOCATIONS AROUND 750MB INITIALLY...SOUNDINGS WET BULB
BELOW FREEZING FAIRLY RAPIDLY.  POINT FORECASTS AND CROSS SECTIONS
INDICATE HEALTHY LIFT IN THE DENDRITIC GROWTH LAYER OVER SOUTHEAST
NEW MEXICO BY MIDNIGHT...THEN SOUTHEASTWARD ACROSS AREAS EAST OF
THE PECOS RIVER.  SINCE NORTHEAST UPSLOPE WINDS AT THE SURFACE...
AND THROUGHOUT THE LOWER LEVELS OF THE ATMOSPHERE...WILL BE AT
LEAST 15 TO 30 KT...PRECIPITABLE WATER VALUES WILL BE AROUND 0.5
INCHES...SURFACE TEMPERATURES WILL BE NEAR TO BELOW FREEZING AND
THE SNOW WILL BE FAIRLY DRY DUE TO COLD TEMPERATURES THROUGH THE
COLUMN...THINK SNOWFALL RATES COULD BE 1 TO 2 INCHES PER HOUR AT
TIMES.  ALSO...WEAK ELEVATED INSTABILITY WAS INDICATED IN THE 23/06
TO 23/12Z TIME FRAME...WHICH COULD ENHANCE SNOWFALL RATES.  ALL IN
ALL...LOOKING FOR WIDESPREAD 4 TO 6 INCH SNOWFALL AMOUNTS WITH A
FEW LOCATIONS POSSIBLY SEEING A LITTLE HIGHER.  TOYED WITH EXTENDING
THE WINTER STORM WARNING BACK TO 23/03Z...BUT THE VAST MAJORITY OF
AREAS WILL NOT SEE SNOW AMOUNTS ABOVE 4 INCHES UNTIL AFTER 23/06Z.
THINK ROADS WILL BE SNOW PACKED...ICY AND HAZARDOUS THROUGHOUT THE
MORNING...WITH A LITTLE IMPROVEMENT DURING THE AFTERNOON AS
TEMPERATURES RISE ABOVE FREEZING MOST LOCATIONS.

COLD AIR ADVECTION WILL CONTINUE THROUGH TUESDAY MORNING OVER THE
SOUTHERN CWA AS THE FRONT MOVES SOUTH...WITH TEMPERATURES COOLING
THROUGH THE COLUMN AS THE UPPER TROUGH TRAVERSES THE AREA. THE
RAIN/SNOW LINE WILL DROP SOUTH AND THINK WE MAY SEE ALL SNOW IN MOST
LOCATIONS LATE TUESDAY MORNING AND TUESDAY AFTERNOON OVER THE
PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS PECOS.  THE UPPER
TROUGH WILL BE SHEARING OUT BY THEN...SO PRECIPITATION WILL LIKELY
NOT BE AS GREAT.  HOWEVER...SURFACE TEMPERATURES WILL BE COLD ENOUGH
TO WHERE EVEN THESE LOCATIONS COULD SEE 1 TO 3 INCHES OF SNOWFALL...
ESPECIALLY IN THE CHISOS AND GLASS MOUNTAINS.  PRECIPITATION SHOULD
DWINDLE RAPIDLY DURING THE AFTERNOON AS THE SYSTEM PASSES EAST OF
THE AREA.  HIGH TEMPERATURES TUESDAY AFTERNOON WILL LIKELY COME IN
AT OR BELOW THE COLDEST MOS GUIDANCE DUE TO THE EXPECTED SNOW COVER.
EXPECT SKIES TO CLEAR TUESDAY NIGHT...AND WITH LIGHT WINDS AND SNOW
COVER...EXPECT TEMPERATURES IN THE 20S MOST AREAS.  A LITTLE WARMER
TEMPERATURES WILL FOLLOW WEDNESDAY AFTERNOON AS UPPER RIDGING
EXPANDS OVER THE REGION...BUT REMAINING SNOW COVER WILL TEMPER THE
WARMUP.

AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS SOUTHEAST NEW MEXICO
AND WEST TEXAS IN THE EXTENDED FORECAST. THE NEXT IN A SERIES OF
UPPER LEVEL LOWS/TROUGHS WILL TRAVERSE THE AREA THURSDAY NIGHT INTO
FRIDAY. A COLD FRONT WILL MOVE INTO THE AREA THURSDAY NIGHT USHERING
IN COOLER AIR AND NORTHERLY SURFACE FLOW. MOST OF THE PRECIPITATION
ASSOCIATED WITH THIS SYSTEM WILL BE PUSHING EAST OF THE AREA BY
FRIDAY WITH JUST A SLIGHT CHANCE OF POPS ACROSS THE EXTREME EASTERN
PERMIAN BASIN/WESTERN LOW ROLLING PLAINS. SKIES ARE EXPECTED TO
BEGIN CLEARING BY FRIDAY AFTERNOON BUT CONTINUED CAA SHOULD KEEP
TEMPS WELL BELOW SEASONAL NORMALS WITH HIGHS STRUGGLING TO REACH THE
LOW TO MID 50S ACROSS MOST OF THE AREA. A COLD START TO THE MORNING
ON SATURDAY WILL GIVE WAY TO A MILD AFTERNOON WITH TEMPERATURES
REACHING THE MID TO 50S TO LOWER 60S WITH WINDS VEERING TO THE
SOUTHEAST AS THE THE NEXT POTENT UPPER LEVEL TROUGH APPROACHES THE
WEST COAST. RAIN CHANCES WILL ONCE AGAIN BEGIN TO INCREASE ON
SATURDAY NIGHT AND SUNDAY AS THE UPPER LEVEL LOW APPROACHES THE
REGION. MODELS HAVE HAD ISSUES WITH THE TIMING AND PLACEMENT OF
THE NEXT UPPER LEVEL LOW. THE DGEX IS THE FURTHEST SOUTH...BUT 12Z
GFS/ECMWF HAVE TRENDED SOUTH TOO. A MORE SOUTHERLY TRACK WOULD
RESULT IN MORE WIDESPREAD PRECIPITATION INCLUDING RAIN/SNOW MIX OR
JUST SNOW...ESPECIALLY ACROSS THE MOUNTAINS AND THE NORTHERN CWA
SUNDAY NIGHT AND MONDAY ACCORDING TO FORECAST SOUNDINGS. GFS/ECWMF
SOLUTION WOULD RESULT IN KEEPING MOST OF THE HEAVIER QPF ACROSS THE
NORTHERN CWA AND AREAS FURTHER NORTH. GFS INDICATES STEEP LAPSE
RATES AND SLIGHTLY NEGATIVE LI/S FAVORABLE FOR ISOLATED THUNDER...
BUT LEFT IT OUT OF THE CURRENT GRIDS UNTIL BETTER MODEL CONSISTENCY
IS REACHED. A CHILLY DAY FOR THE FIRST OF MARCH CAN BE EXPECTED WITH
HIGH TEMPERATURES ONLY MAKING IT INTO THE LOWER TO MID 50S MOST
AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              28  35  25  49  /  90  90   0   0
CARLSBAD NM                30  39  24  52  /  90  80   0   0
DRYDEN TX                  38  39  27  54  /  40  90   0   0
FORT STOCKTON TX           29  34  26  54  /  80  90   0   0
GUADALUPE PASS TX          24  38  21  46  /  80  80   0   0
HOBBS NM                   25  35  22  49  / 100  80   0   0
MARFA TX                   30  33  12  50  /  50  80   0   0
MIDLAND INTL AIRPORT TX    27  34  24  50  / 100  90   0   0
ODESSA TX                  28  34  24  51  / 100  90   0   0
WINK TX                    32  35  25  52  / 100  90   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY
     FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR THE
     FOLLOWING ZONES... BIG BEND AREA...MARFA PLATEAU...PRESIDIO
     VALLEY...TERRELL.

     WINTER STORM WARNING FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6
     PM CST /5 PM MST/ TUESDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

21/67
Hazardous weather outlook, Feb 22, 3:08 PM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
308 PM CST MON FEB 22 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-232115-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
308 PM CST MON FEB 22 2010 /208 PM MST MON FEB 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WILL IMPACT SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS BEGINNING LATE TONIGHT. WIDESPREAD SNOW IS EXPECTED TO
SPREAD ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHWEST
PERMIAN BASIN LATER THIS EVENING...AND THEN SOUTH TO NEAR THE
INTERSTATE 10 CORRIDOR AFTER MIDNIGHT. A WINTER STORM WARNING IS
IN EFFECT STARTING LATE TONIGHT ACROSS THE SOUTHEAST NEW MEXICO
PLAINS...THE GUADALUPE...DELAWARE AND DAVIS MOUNTAINS...THE UPPER
TRANS PECOS REGION...AND THE PERMIAN BASIN.

STRONG NORTHEAST WINDS OF 35 TO 45 MPH WILL CHANNEL THROUGH
GUADALUPE PASS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER STORM WILL CONTINUE TO IMPACT SOUTHEAST NEW MEXICO AND
WEST TEXAS DURING THE DAY TUESDAY. THE WINTER STORM WARNING WILL
CONTINUE ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE...
DELAWARE AND DAVIS MOUNTAINS...THE UPPER TRANS PECOS REGION AND
THE PERMIAN BASIN THROUGH LATE TUESDAY AFTERNOON. A WINTER WEATHER
ADVISORY IS ALSO IN EFFECT FOR THE PRESIDIO VALLEY...THE MARFA
PLATEAU...THE BIG BEND AREA AND TERRELL COUNTY TUESDAY. TOTAL SNOW
ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED IN THE WINTER STORM
WARNING AREA...WHILE ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE
IN THE WINTER WEATHER ADVISORY AREA.

STRONG NORTHEAST WINDS OF 35 TO 45 MPH WILL CONTINUE THROUGH
GUADALUPE PASS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER SNOWFALL
REPORTS WILL BE GREATLY APPRECIATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 5:05 AM CSTWinter Storm WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more33 hr
Feb 22, 3:40 PM CSTWinter Weather AdvisoryMAFTerrell23 hr

Nearby

High Wind Warnings in Texas, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.